Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 6, 2020, 3:30 PM CST. It took effect at Jan 7, 2020, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2020, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 7, 2020, 12:00 PM CST
- Expired
- Jan 8, 2020, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
859 WHUS73 KGRB 062130 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 330 PM CST Mon Jan 6 2020 LMZ521-522-541>543-070530- /O.NEW.KGRB.SC.Y.0003.200107T1800Z-200108T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 330 PM CST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM CST WEDNESDAY... * WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 kt expected. Waves of 2 to 4 ft...locally higher around Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...From noon Tuesday to 4 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
6 follow-up statements
353 WHUS73 KGRB 070318 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 918 PM CST Mon Jan 6 2020 LMZ521-522-541>543-071130- /O.CON.KGRB.SC.Y.0003.200107T1800Z-200108T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 918 PM CST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 4 AM CST WEDNESDAY... * WHAT...West to northwest winds 15 to 25 kt with gusts up to around 30 kt expected. Waves of 2 to 4 ft...locally higher around Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...From noon Tuesday to 4 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
797 WHUS73 KGRB 070908 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 308 AM CST Tue Jan 7 2020 LMZ521-522-541>543-071715- /O.EXT.KGRB.SC.Y.0003.200107T1800Z-200108T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 308 AM CST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY... * WHAT...West to northwest winds 15 to 25 kt with gusts up to around 30 kt expected. Waves of 2 to 4 ft...locally higher around Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...From noon today to 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
643 WHUS73 KGRB 071606 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1006 AM CST Tue Jan 7 2020 LMZ521-522-541>543-080015- /O.CON.KGRB.SC.Y.0003.200107T1800Z-200108T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1006 AM CST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...West to northwest winds 15 to 25 kt with gusts up to around 30 kt expected. Waves of 2 to 4 ft...locally higher around Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...From noon today to 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
727 WHUS73 KGRB 072047 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 247 PM CST Tue Jan 7 2020 LMZ521-522-541>543-080500- /O.CON.KGRB.SC.Y.0003.000000T0000Z-200108T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 247 PM CST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...West to northwest winds 15 to 25 kt with gusts to around 30 kt expected. Waves of 2 to 4 ft...locally higher around Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Eckberg
787 WHUS73 KGRB 080301 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 901 PM CST Tue Jan 7 2020 LMZ521-522-541>543-081115- /O.CON.KGRB.SC.Y.0003.000000T0000Z-200108T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 901 PM CST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...West to northwest winds 15 to 25 kts with gusts to around 30 kts, gradually diminishing late tonight. Waves 2 to 4 ft, locally higher around Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Eckberg
974 WHUS73 KGRB 080940 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 340 AM CST Wed Jan 8 2020 LMZ521-522-541>543-081500- /O.EXT.KGRB.SC.Y.0003.000000T0000Z-200108T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 340 AM CST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West to northwest winds 15 to 25 kts with gusts to around 30 kts, gradually diminishing this morning. Waves 2 to 4 ft, locally higher around Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 2:17 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 6, 2:17 PM CST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 217 PM CST Mon Jan 6 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 217 PM CST Mon Jan 6 2020 Overall, generally quiet weather in the near term, with a chance of light snow showers and flurries tomorrow. Satellite imagery at 20Z showed clear skies across most of the forecast area, with some scattered high clouds starting to move into central Wisconsin. Westerly winds were still a little breezy, gusting up to 20 mph at times. Clouds currently over southern Minnesota and Iowa will spread into Wisconsin this evening, with skies remaining mostly cloudy overnight. Additionally, a weak surface low currently in central Manitoba will move north of the Great Lakes Tuesday morning. Some weak lift, provided a mid-level shortwave, may produce light snow showers or flurries across central and north- east Tuesday morning. However, with better forcing well north of WI and limited moisture, little to no accumulation is expected. Current forecast only paints one-tenth inch of snow across central Wisconsin, and a couple tenths in northern Vilas County. Most likely timing for snow showers/flurries is from 9Z to 14Z. Can't rule out a few flurries during the afternoon, but most should stay confined to far northern Wisconsin. Probably most noticeable tomorrow will be westerly wind gusts during the late morning and afternoon. The above normal temp trend continues, lows tonight will range from the upper teens in the typical cool spots across northern Wisconsin, to the upper 20s in the Fox Valley and lake shore. Highs Tuesday range from the lower 20s in north- central WI to the lower 30s in the Fox Valley. .LONG TERM...Tuesday Night Through Monday Issued at 217 PM CST Mon Jan 6 2020 The extended period begins out rather cold, as an arctic airmass pushes in across the western Great Lakes region. Lows Tuesday night are expected to plummet into the single digits below zero across north-central and much of central Wisconsin, with single digits above zero across east-central Wisconsin. Cold weather will continue on Wednesday as highs only get to around 10 degrees across north-central Wisconsin, with around 20 degrees across east-central Wisconsin. A low pressure system will approach the region Wednesday night, bringing warmer air and a chance for precipitation across north- central Wisconsin with isentropic lift. Moisture will be fairly limited, making ice crystals a premium, therefore some freezing liquid precipitation is expected to mix in with the snow at times. The main system tracks through during the day on Thursday. However the same problems still exist with precipitation type given the dry air aloft. This system looks to produce a mix of freezing rain and snow before warmer air turns the mix over to mainly rain across much of the area during the afternoon hours as temperatures soar into the 30s and lower 40s. Model solutions are still all over the place with some models like the GFS giving the area 0.25 to 0.5 inch QPF amounts while other models like the Canadian giving the region very low QPF amounts. Given the uncertainty and lack of moisture will keep POP values rather low. The positive with the timing of this system, during the daytime hours, is that road surfaces may be warm enough to help mitigate some of the effects of any freezing precipitation while the sun is up. Precipitation will change over to snow as the system pulls away Thursday night and colder air advects in from the west. Despite cooler air advecting in, temperatures will still be well above normal for this time of year. Several low pressure systems could affect the region during the weekend as two low pressure systems track close to the region Friday night and again Saturday night into Sunday. The models had previously kept these systems well to the southeast, however recent trends are a bit further northwest which would impact east- central Wisconsin. Given the model trends have been back and forth with these systems confidence in this particular solution is not high, however it bears watching. Another weaker low pressure system is then forecast to track through the western Great Lakes region next Monday, however the impact from this system appears minimal at this point. && .AVIATION...for 18Z TAF Issuance Issued at 1133 AM CST Mon Jan 6 2020 VFR flight conditions are expected through the rest of the afternoon and evening. West winds will be marginally gusty at times through the TAF period, and LLWS will also be a concern this evening and overnight. Clouds return and cigs lower tonight as a weak system impacts Wisconsin. This system could bring light snow showers or flurries to the area; however, forecast models keep trending downward in the snow potential. Therefore, limited -SHSN to only a couple hours at each TAF site. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KLJ LONG TERM......Kurimski AVIATION.......KLJ
Hazardous weather outlook, Jan 6, 2:20 PM CST, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 220 PM CST Mon Jan 6 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 220 PM CST Mon Jan 6 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Light snow showers could create slippery spots on roads late tonight into early Tuesday across northern Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A low pressure system could bring snow and a wintry mix Wednesday night through Thursday night. The best chance for snow will be across north-central Wisconsin, with a wintry mix across central and northeast Wisconsin, and mainly rain across east-central Wisconsin in the afternoon. Snowfall amounts are still uncertain at this time. Additional low pressure systems could impact the region during the weekend, especially east-central Wisconsin. However the exact track, impacts, and snowfall amounts from these systems are still uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight. LMZ521-522-541>543-072030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 220 PM CST Mon Jan 6 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. KLJ/Kurimski
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.